Pseudomembranous colitis after itraconazole therapy

Adrienne J. Nguyen, Douglas B. Nelson, Joseph R Thurn

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

A 53-yr-old man was admitted with new onset of abdominal pain and nonbloody diarrhea 1 month after exposure to the antifungal agent itraconazole. Flexible sigmoidoscopy demonstrated the presence of pseudomembranes, and subsequent evaluation excluded other causes of diarrhea. Disruption of the resident fungal flora of the colon by itraconazole is proposed as the mechanism by which this patient developed pseudomembranous colitis. This association has not previously been reported.

Original languageEnglish (US)
Pages (from-to)1971-1973
Number of pages3
JournalAmerican Journal of Gastroenterology
Volume94
Issue number7
DOIs
StatePublished - Jul 1999

Fingerprint Dive into the research topics of 'Pseudomembranous colitis after itraconazole therapy'. Together they form a unique fingerprint.

Cite this